I am a 31-year-old female. I have a history of celiac disease and a past medical history of Hodgkin's lymphoma, a stage 2 cervical lymph node and tumors in my chest. I had a blood test last week which showed B12 and Folic Acid deficiency, raised hemoglobin of 161 and raised hematocrit of 0.465. I have had a persistently elevated hemoglobin for three years but has never been as high as 161. It varied between the levels of 144 to 157. My doctor is concerned about my current reading of 161, as I have celiac disease. Can you offer me any advice? I am concerned about Hodgkin's disease occurrence or that I may have polycythemia vera.
You are having celiac disease in which because of malabsorption vitamin B12 deficiency and folate deficiency can occur. This deficiency also can be developed if polycythemia present in which proliferation more.
Here hemoglobin and HCT is high as per history. Hence if it is persistently elevated, then polycythemia, a form of blood cancer, should be ruled out. For that one molecular investigation useful that is the detection of JAK2 mutation.
If polycythemia confirmed, then phlebotomy is done regularly and other suitable medication prescribed like Anagrelide that prevents thrombosis in such case if platelet count also high in CBC.
Rule out metastatic Hodgkin's lymphoma also as you have a history by CT scan and bone marrow biopsy study.
Celiac disease is a form of autoimmune disease and gluten-free diet prescribed for that.
Take care. Consult nearby oncologist for examination with keeping all this in mind.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. represent the balance between urea production (liver), urea breakdown, and urea elimination (kidneys). Therefore, BUN is an indicator of kidney health and/or liver health.
A high hematocrit could be due to many reasons and is not an indication of iron Read full
.. have gone through your history and reports. (attachment removed to protect patient identity).
You had a complaint of left side abdominal pain with a headache. Hence gastritis can be the possibility and for that antibiotic and antacid course are prescr Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.